Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 150, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 5, 2003, 11:20 PM EDT for Franklin County, Ohio. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2003, 11:20 PM EDT (03:20 UTC)
- Expired
- Jul 5, 2003, 11:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Franklin County, OH
The radar
The Cincinnati radar (KILN), 107 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1958 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
788
WUUS51 KILN 060320
SVRILN
OHC049-060345-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1120 PM EDT SAT JUL 5 2003
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN OHIO...
* UNTIL 1145 PM EDT...
* AT 1120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES WEST OF GAHANNA...OR ABOUT 4 MILES
NORTH OF COLUMBUS...MOVING NORTHEAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GAHANNA...
WESTERVILLE...
DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS
PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
LARGE HAIL IS LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS
PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
LAT...LON 4002 8276 3997 8292 4005 8299 4011 8303
4014 8303 4013 8277What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 6:32 PM EDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jul 5, 6:32 PM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 632 PM EDT SAT JUL 5 2003 AMS OVER OH WAS STABILIZED BY MORNING MCS WHICH TRACKED ACRS THE AREA. THIS WAS EVIDENT ON VIS SATL IMGRY IN LACK OF CU FIELD. AMS IS RELOADING WITH SFC DWPTS IN THE LWR AND MID 70S ENCROACHING INTO SW OH AND CU FIELD DEVELOPING ACRS THIS AREA. LTST SFC MAP SHWS MESO HI OVR NRN IL WITH OUTFLOW BNDRY PUSING ACRS IN. NXT MCS HAS DVLPD ALONG THIS BNDRY WHERE SBCAPES OF 2000-2500 J/KG EXIST. EXPECT THIS MCS TO DROP ESE FOLLOWING INSTBY AXIS INTO SW OH WHERE NRN PERIPHERY OF CU FIELD EXISTS. DELTA THETA-E IN THE UPR 20S WL SUPP DAMAGING WINDS. WBZ HGTS ARND 11.5 KFT WL BE A LTL HIGH FOR WIDESPREAD LARGE HAIL BUT IN SOME OF THE BETTER UPDRAFTS HAIL WL BE PSBL. HAVE UPDATED ZONES AND GRIDS FOR THIS TSTM COMPLEX AND TO REFLECT CHANCES FOR SVR. .ILN...NONE. AR
Hazardous weather outlook, Jul 5, 4:55 AM EDT, 18 hours 25 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-051100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 455 AM EDT SAT JUL 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION TODAY AND TONIGHT. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. FLOODING IS ALSO A THREAT...THUS A FLOOD WATCH IS IN EFFECT FOR PARTS OF THE WHITEWATER AND MIAMI VALLEYS...CENTRAL OHIO AND ALL OF WEST CENTRAL OHIO THROUGH 4 PM. THE FIRST ROUND OF STRONG TO SEVERE STORMS MAY AFFECT THE WESTERN OHIO AND PARTS OF EASTERN INDIANA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THREAT OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY AND/OR TONIGHT. TIPTON
In the hours before
Local storm report, Jul 5, 8:19 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
819 PM EDT SAT JUL 5 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0809 PM CONNERSVILLE IN WIND DAMAGE
07/05/03 FAYETTE TREES DOWN REPORTED
BY ENFORCEMENT.
ARLocal storm report, Jul 5, 8:50 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
850 PM EDT SAT JUL 5 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 PM 3 N BROOKVILLE IN WIND DAMAGE
07/05/03 FRANKLIN TREES DOWNREPORTED BY LAW
ENFORCEMENT.Special weather statement, Jul 5, 10:20 PM EDT, 1 hour before
INZ050-058-059-066-073>075-080-KYZ090>093-095-096-OHZ042-051-060-061- 070-071-077-078-060315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1020 PM EDT SAT JUL 5 2003 ...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST INDIANA...SOUTHWEST OHIO AND NORTH CENTRAL KENTUCKY HAS BEEN ALLOWED TO EXPIRE... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION OVERNIGHT. AT THIS TIME...SEVERE WEATHER IS EXPECTED TO BE AT A MINIMUM OVERNIGHT. THE MAIN THREAT FROM THUNDERSTORMS WILL BE LOCAL GUSTY WINDS AND HEAVY RAINFALL.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:30 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 45 min |
| Jul 5, 8:53 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 52 min |
| Jul 5, 9:00 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 45 min |
| Jul 5, 9:15 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 45 min |
| Jul 5, 9:27 PM EDT | Tornado Warning | ILN | Greene, Montgomery | 33 min |
| Jul 5, 9:49 PM EDT | Tornado Warning | ILN | Champaign | 41 min |
| Jul 5, 9:59 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 31 min |
| Jul 5, 11:09 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 51 min |
| Jul 5, 11:30 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 45 min |
| Jul 6, 3:31 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 29 min |
| Jul 6, 3:38 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 37 min |
| Jul 6, 4:25 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 50 min |
| Jul 6, 4:40 PM EDT | Severe Thunderstorm Warning | ILN | Champaign | 50 min |
| Jul 6, 4:47 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 58 min |
| Jul 6, 4:59 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 61 min |
| Jul 6, 5:59 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 46 min |
| Jul 6, 6:04 PM EDT | Flash Flood Warning | ILN | Mercer | 116 min |
| Jul 6, 7:31 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 44 min |
| Jul 6, 7:55 PM EDT | Flash Flood Warning | ILN | Mercer | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.